Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
Question: Cramping but no period
|LeahGrace - Mon Nov 02, 2009 2:43 pm||
I am on the pill but have been a bit lax in taking them this past month. Last week, when I should have gotten my period, I experienced all of the period "symptoms" that I usually do (strong cramping, achy muscles) but never actually bled. This has never happened in my life. I have taken two pregnancy tests and both are negative. I have an appointment to see my gynocologist next week but am worried that something is wrong with me. Is it possible that I had my period just without the bleeding part? Or is it possible that I will just no longer get a real period and therefore cannot have children? But then why did I have all of the other signs of a period?
|Debbie Miller, RN - Wed Nov 11, 2009 11:56 am||
Periods while on the pill are not true periods but actually withdrawal bleeds - the result of the decreased hormones when you stop for a week. Many women experience absent or abnormal bleeding while on the pill. It is so common it is considered normal so with negative pregnancy testing you should be fine to just ignore this and continue as prescribed. If you continue to worry, just repeat the test weekly through the next cycle of pills.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.